Hail, Laramie
- When
- July 2, 1:05 PM MST to 1:18 PM MST
- Where
- Laramie County, 3 mi SE of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -104.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 12:45 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 2 2006 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT COUPLE DAYS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE DRY THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....SOWKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD 15 N CHEYENNE 41.36N 104.79W
07/02/2006 LARAMIE WY TRAINED SPOTTER
WATER OVER CR 128 ABOUT 1 FOOT DEEP/12 FEET WIDE
&&The Cheyenne radar (KCYS), 6 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520737.